MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION INTELLANAV OPEN-IRRIGATED; INTELLANAV OI

BOSTON SCIENTIFIC CORPORATION INTELLANAV OPEN-IRRIGATED; INTELLANAV OI
Model Number 87045
Medical Device Problem Codes Failure to Deliver Energy (1211); Power Conditioning Problem (1474); Temperature Problem (3022)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 07/04/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The device was returned for analysis.The distal end was bent curved to the left.The butt bond seal was cracked with rust color found in the gap between proximal and distal ends.The crack was located on the outer radius of the bent curve.Dried body fluid was found on the handle, main body tubing, distal end.Dried saline was on the distal end and inside several irrigation ports.While manipulating the shaft, continuity checks revealed no electrical opens or shorts as checked manually using a multi-meter and breakout box.All electrodes, sensor and thermocouple resistances measured in spec and were typical.The steering knob and the tension control knob functioned properly on both lock and unlock positions.No abnormal resistance was felt when actuating the steering mechanism.X-ray found a broken steering wire solder joint and dried fluid debris inside the distal end cavity.
 
Event or Problem Description
Reportable based on device analysis completed on 03oct2019.It was reported that noise and high temperature errors prevented ablation.During a percutaneous catheter myocardial ablation procedure to treat atrial tachycardia, energization suddenly stopped as the intellanav open-irrigated catheter reached the temperature limit when the left atrium was being ablated.A subsequent high temperature error message appeared on the maestro generator.After resolving the error, the physician attempted to continue ablation, but severe noise appeared on the distal electrode upon energization.The temperature limit was once again reached, and ablation was halted as the error message reappeared.The cable was replaced, but the issue did not resolve.The catheter was replaced, and the issue was resolved.The procedure was successfully completed with the new catheter, and no serious injury or adverse patient effects occurred.Device analysis revealed evidence of fluid ingress through a cracked butt bond seal.

Brand Name
INTELLANAV OPEN-IRRIGATED
Common Device Name
INTELLANAV OI
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
4100 hamline avenue north
saint paul MN 55112
MDR Report Key9245897
Report Number2134265-2019-13078
Device Sequence Number10865127
Product Code OAD
UDI-Device Identifier08714729937432
UDI-Public08714729937432
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
P150005/S005
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 10/28/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date05/20/2022
Device Model Number87045
Device Catalogue Number87045
Device Lot Number0023827713
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer09/20/2019
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 10/03/2019
Initial Report FDA Received Date10/28/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1